Limits...
Docetaxel-induced photolichenoid eruption.

Vasudevan B, Sawhney MP, Sharma N - Indian J Pharmacol (2009)

Bottom Line: A 58-year-old man presented with complaints of blackish discoloration of forearms and face of five months duration.The lesions occurred episodically after taking anti-cancer medications, each episode lasting for two weeks.Photolichenoid eruption to docetaxel is a dermatological adverse effect not reported in literature earlier.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Base Hospital, Delhi Cantt, New Delhi, India.

ABSTRACT
A 58-year-old man presented with complaints of blackish discoloration of forearms and face of five months duration. The lesions occurred episodically after taking anti-cancer medications, each episode lasting for two weeks. Histopathology confirmed a lichenoid eruption. Photolichenoid eruption to docetaxel is a dermatological adverse effect not reported in literature earlier.

No MeSH data available.


Related in: MedlinePlus

Lesions on photo-exposed parts of forearm
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC2875744&req=5

Figure 0002: Lesions on photo-exposed parts of forearm

Mentions: On examination, violaceous, well defined, non scaly, non tender plaques were present on the dorsum of hands, extensor surface of forearms, face and front of neck [Figures 1 and 2]. Only the photo exposed parts of the face were involved. Systemic examination was within normal limits. A clinical diagnosis of drug induced photolichenoid eruption with differential diagnosis of discoid lupus erythematosus was kept in mind. On investigating, the patient had microcytic hypochromic anemia with hemoglobin of 9.8gm%. The differential white blood cell (WBC) count showed increased eosinophils with an absolute eosinophilic count of 850/mm3. All other hematological and biochemical parameters were within normal limits. ANA and dsDNA were repeatedly negative. Skin biopsy revealed a band like lymphocytic infiltrate along the dermo epidermal junction along with abundant melanophages and a mixed eosinophilic-lymphocyte infiltrate in dermis [Figure 3]. A diagnosis of photolichenoid eruption to docetaxel was thus confirmed. The medication was stopped and replaced by estramustine phosphate. Sunscreen, topical corticosteroid cream and tab Avil were prescribed. The lesions regressed in one week. The patient has been observed for six months following change of therapy. No fresh lesions have been observed.


Docetaxel-induced photolichenoid eruption.

Vasudevan B, Sawhney MP, Sharma N - Indian J Pharmacol (2009)

Lesions on photo-exposed parts of forearm
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC2875744&req=5

Figure 0002: Lesions on photo-exposed parts of forearm
Mentions: On examination, violaceous, well defined, non scaly, non tender plaques were present on the dorsum of hands, extensor surface of forearms, face and front of neck [Figures 1 and 2]. Only the photo exposed parts of the face were involved. Systemic examination was within normal limits. A clinical diagnosis of drug induced photolichenoid eruption with differential diagnosis of discoid lupus erythematosus was kept in mind. On investigating, the patient had microcytic hypochromic anemia with hemoglobin of 9.8gm%. The differential white blood cell (WBC) count showed increased eosinophils with an absolute eosinophilic count of 850/mm3. All other hematological and biochemical parameters were within normal limits. ANA and dsDNA were repeatedly negative. Skin biopsy revealed a band like lymphocytic infiltrate along the dermo epidermal junction along with abundant melanophages and a mixed eosinophilic-lymphocyte infiltrate in dermis [Figure 3]. A diagnosis of photolichenoid eruption to docetaxel was thus confirmed. The medication was stopped and replaced by estramustine phosphate. Sunscreen, topical corticosteroid cream and tab Avil were prescribed. The lesions regressed in one week. The patient has been observed for six months following change of therapy. No fresh lesions have been observed.

Bottom Line: A 58-year-old man presented with complaints of blackish discoloration of forearms and face of five months duration.The lesions occurred episodically after taking anti-cancer medications, each episode lasting for two weeks.Photolichenoid eruption to docetaxel is a dermatological adverse effect not reported in literature earlier.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Base Hospital, Delhi Cantt, New Delhi, India.

ABSTRACT
A 58-year-old man presented with complaints of blackish discoloration of forearms and face of five months duration. The lesions occurred episodically after taking anti-cancer medications, each episode lasting for two weeks. Histopathology confirmed a lichenoid eruption. Photolichenoid eruption to docetaxel is a dermatological adverse effect not reported in literature earlier.

No MeSH data available.


Related in: MedlinePlus